MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND ROUND, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES

STRYKER INSTRUMENTS-KALAMAZOO 3.0MM CRSE DMND ROUND, 13CM; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 8450012030DC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during a cervical spine procedure, the bur broke.It was also reported that there were no adverse consequences and no delays as a result of this event.It was further reported that the procedure was completed successfully using a back-up bur.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results indicate that the most likely cause of breakage is excessive force being applied at the tip of the bur causing the shank to flex excessively and contact the attachment inner surface.The ifu of attachments associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the cutting accessory." the quality investigation is complete.

Brand Name
3.0MM CRSE DMND ROUND, 13CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8836663
Report Number0001811755-2019-02575
Device Sequence Number2586845
Product Code HBE
UDI-Device Identifier07613327096842
UDI-Public07613327096842
Combination Product (Y/N)N
PMA/510(K) Number
K143540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8450012030DC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5407120950C SN1518715553; 5407120950C SN1518715553